Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Periods
    avatar
    Red26 posted:
    Hi would like to know if anyone as experience this since December my period have be running like of water dips like every two days
    Reply
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear Red: Gosh, rather than a "period" it sounds more like you are having continuous spotting or a too-light flow. Certainly if you are using some type of hormonal birth control (eg Pill, patch, NuvaRing, Mirena IUD, DepoProvera) the type of bleeding pattern you have described could be a side effect of the birth control.

    Other non-birth control causes of erratic spotting can include a new chlamydia infection (unlikely if you are both monogamous). polyps of the lining of the uterus (way more common in midlife women.

    Of course, pregnancy should be ruled out as well.Once pregnancy is ruled out there are several other explanations for a "too-light" flow" in a woman not using hormonal forms of birth control:

    1. Lowered estrogen levels--this is more likely to be the case in a woman around the time of menopause.

    2. Elevated prolactin levels---prolactin is produced from the pituitary gland. Levels can be elevated from a benign pituitary adenoma or from certain psychiatric medications.

    3. Missed ovulations--with a missed ovulation the lining of the uterus does not shed all at once. This can result in a missed flow, a too-light flow (just part of the top layer is shed), or even prolonged/erratic flows. This is by far one of the most common explanations.

    Given the number of different causes your best bet is to see a GYN or your local county family planning clinic.

    Yours,
    Jane


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.